Alert archive / California / Wind Advisories in 2012
Wind Advisory 15, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 21, 2012, 1:58 PM PST for Los Angeles County, California. It took effect at Feb 21, 2012, 10:00 PM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2012, 1:58 PM PST (21:58 UTC)
- In effect from
- Feb 21, 2012, 10:00 PM PST
- Expired
- Feb 22, 2012, 8:41 AM PST
- In force
- 11 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS76 KLOX 212158 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PST TUE FEB 21 2012 ...SANTA ANA WINDS RETURN TO LOS ANGELES AND VENTURA COUNTIES... .GUSTY NORTHEAST WINDS ARE EXPECTED TO RETURN TO PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT AND WEDNESDAY MORNING. WINDS ARE EXPECTED TO PEAK BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS...WHILE VALLEYS EXPERIENCE PEAK GUSTS BETWEEN 35 AND 40 MPH. WINDS ARE EXPECTED TO DECREASE WEDNESDAY AFTERNOON. CAZ053-054-220600- /O.NEW.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 158 PM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-220600- /O.NEW.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 158 PM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-547-220600- /O.NEW.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 158 PM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-220600- /O.NEW.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 158 PM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST WEDNESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOFFORD
3 follow-up statements
749 WWUS76 KLOX 220536 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 936 PM PST TUE FEB 21 2012 ...SANTA ANA WINDS RETURN TO LOS ANGELES AND VENTURA COUNTIES... .GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES TONIGHT AND WEDNESDAY MORNING. WINDS ARE EXPECTED TO PEAK BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS...WHILE VALLEYS EXPERIENCE PEAK GUSTS BETWEEN 35 AND 40 MPH. WINDS ARE EXPECTED TO DECREASE WEDNESDAY AFTERNOON. CAZ053-054-221400- /O.CON.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 936 PM PST TUE FEB 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-221400- /O.CON.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 936 PM PST TUE FEB 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-547-221400- /O.CON.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 936 PM PST TUE FEB 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-221400- /O.CON.KLOX.WI.Y.0015.120222T0600Z-120222T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 936 PM PST TUE FEB 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST WEDNESDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE LATER TONIGHT THROUGH EARLY WEDNESDAY. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOFFORD/SIRARD
368 WWUS76 KLOX 221409 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 609 AM PST WED FEB 22 2012 ...SANTA ANA WINDS RETURN TO LOS ANGELES AND VENTURA COUNTIES... .GUSTY NORTHEAST WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING. WINDS ARE EXPECTED TO PEAK BETWEEN 40 AND 50 MPH ACROSS THE MOUNTAINS...WHILE VALLEYS EXPERIENCE PEAK GUSTS BETWEEN 35 AND 40 MPH. WINDS ARE EXPECTED TO DECREASE THIS AFTERNOON. CAZ053-054-222000- /O.CON.KLOX.WI.Y.0015.000000T0000Z-120222T2000Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 609 AM PST WED FEB 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE WINDS WILL LAST THROUGH THE MORNING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ088-222000- /O.CON.KLOX.WI.Y.0015.000000T0000Z-120222T2000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 609 AM PST WED FEB 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE WINDS WILL LAST THROUGH THE MORNING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ044-045-547-222000- /O.CON.KLOX.WI.Y.0015.000000T0000Z-120222T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 609 AM PST WED FEB 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THE WINDS WILL LAST THROUGH THE MORNING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ046-222000- /O.CON.KLOX.WI.Y.0015.000000T0000Z-120222T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 609 AM PST WED FEB 22 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THE WINDS WILL LAST THROUGH THE MORNING. * IMPACTS...THE GUSTY WINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
385 WWUS76 KLOX 221641 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 841 AM PST WED FEB 22 2012 ...GUSTY NORTH WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT... .SANTA ANA WINDS WERE WEAKER THAN EXPECTED THIS MORNING AND ALL ADVISORIES FOR LOS ANGELES AND VENTURA COUNTIES HAVE BEEN CANCELLED. ISOLATED GUSTS TO 40 MPH ARE POSSIBLE IN THE MOUNTAINS AND GUSTS TO ABOUT 30 MPH IN THE VALLEYS THROUGH THE MORNING. TONIGHT...NORTH WINDS ARE EXPECTED TO INCREASE ACROSS SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. CAZ044>046-053-054-088-547-221745- /O.CAN.KLOX.WI.Y.0015.000000T0000Z-120222T2000Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 841 AM PST WED FEB 22 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ISOLATED GUSTS TO 40 MPH ARE POSSIBLE IN THE MOUNTAINS THROUGH THE MORNING WITH GUSTS TO 30 MPH POSSIBLE IN THE VALLEYS. $$ CAZ039-052-230200- /O.NEW.KLOX.WI.Y.0016.120223T0200Z-120223T1800Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 841 AM PST WED FEB 22 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM PST THURSDAY. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...STRONGEST THROUGH AND BELOW PASSES AND CANYONS OF THE SANTA YNEZ RANGE. * TIMING...THE STRONGEST WINDS WILL BE BETWEEN 8 PM TONIGHT AND 8 AM THURSDAY. * IMPACTS...GUSTY CROSS WINDS WILL MAKE TRAVELLING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WOFFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 21, 1:35 PM PST, 23 minutes earlier.
Area forecast discussion, Feb 21, 1:35 PM PST, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 135 PM PST TUE FEB 21 2012 .SYNOPSIS... A HIGH WILL PUSH ACROSS THE REGION THROUGH FRIDAY...AND COMBINED WITH OFFSHORE WINDS WILL RAISE THE TEMPERATURES TO ABOVE NORMAL... WITH WEDNESDAY EXPECTED TO HAVE GUSTY WINDS AND ALSO BE THE WARMEST. A LOW PRESSURE TROUGH WILL BUMP THE HIGH WESTWARD ON SATURDAY AND INCREASE THE ONSHORE FLOW AND BRING A COOLING TREND INTO MONDAY. && .SHORT TERM (TODAY-FRI)...HIGH PRESSURE ALOFT IS EXPECTED TO KEEP THE AREA RAIN-FREE FOR THE NEXT SEVERAL DAYS. OFFSHORE FLOW IS EXPECTED TO PEAK TONIGHT AND EARLY WEDNESDAY WITH ADVISORY LEVEL WIND GUSTS ACROSS MOST OF THE LA/VENTURA VALLEYS AND MOUNTAINS. MAY SEE CLOSE TO ADVISORY LEVEL WINDS ACROSS THE MALIBU AREA AS WELL BUT AM LEAVING THEM OUT OF THE ADVISORY FOR NOW. MOST AREAS WILL SEE A FEW DEGREES OF WARMING WEDNESDAY, PUSHING HIGHS UP INTO THE 80S IN SOME OF THE LA/VENTURA VALLEYS AND EVEN AN ISOLATED 80 DEGREE READING ACROSS THE INTERIOR COASTAL ZONES AS WELL. A BRIEF NORTH/NORTHWEST SURGE LATE WEDNESDAY MAY BRING SOME GUSTY WINDS TO SRN SBA COUNTY WEDNESDAY EVENING BUT GENERALLY BELOW 35 MPH SO NO ADVISORIES EXPECTED AT THIS TIME. OFFSHORE FLOW WEAKENS WEDNESDAY NIGHT AND THURSDAY WHICH SHOULD BE ENOUGH TO COOL TEMPS FOR THE COAST AND SOME OF THE VALLEYS AS WELL. MAY ALSO SEE A LITTLE MARINE LYR STARTING TO FORM OFF THE ORANGE/SAN DIEGO COUNTY COAST AS WELL BUT NOT EXPECTED TO MOVE TOO MUCH FARTHER NORTH. A LITTLE OFFSHORE FLOW BRIEFLY RETURNS FRIDAY BUT LITTLE CHANGE IN TEMPS EXPECTED. .LONG TERM (SAT-TUE)...PRETTY QUIET PERIOD THROUGH EARLY NEXT WEEK. WEAK ONSHORE FLOW OVER THE WEEKEND MAY ALLOW SOME MARINE LYR TO FORM ACROSS THE COASTAL AREAS, OTHERWISE MAINLY CLEAR SKIES EXPECTED. EARLIER ECMWF RUNS HAD INDICATED POSSIBLY SOME VERY LIGHT RAIN ACROSS NORTHERN AREAS LATE SUNDAY INTO MONDAY BUT TODAY'S 12Z RUN TRENDED MORE INLAND WITH THE TROF AND SIMILAR TO THE LAST FEW GFS RUNS. THUS, DRY WEATHER EXPECTED FOR ANOTHER WEEK AT LEAST. TEMPS WILL BE NEAR TO SLIGHTLY BELOW SEASONAL NORMS AS THE INSIDE SLIDER PATTERN KEEPS SOME COLD AIR OVER US THROUGH EARLY NEXT WEEK. MAY BE SOME WEAK TO MODERATE OFFSHORE FLOW AND LOCALLY GUSTY CANYON WINDS, ESPECIALLY TUESDAY. && .AVIATION...21/1800Z. INCREASING OFFSHORE FLOW IN THE NEXT 24 HOURS SHOULD INSURE CLEAR SKIES ACROSS THE DISTRICT. THE ONLY EXCEPTION WILL BE KPRB WHERE LATE NIGHT AND EARLY MORNING FOG WILL AGAIN AFFECT THAT AIRFIELD. GOOD CONFIDENCE IN THE FORECAST. KLAX...GOOD CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...WOFFORD AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Nearby
Wind Advisories in California, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.